Fragmin injection site issues

Hi,

Since having a very traumatic late miscarriage last December (coil failed),I've been on fragmin injections. Last month I developen an awful infection in one site requiring 3 lots of very strong antibiotics to kill it, and since I've found that the sites get very itchy. Is this common, or am I having a rectify to it? The raised itchy sites seem to worsen as the day progresses, it's not immediate after the injection.

Thanks.

6 Replies

oldestnewest
  • Hi Bonnie, What does your Dr say about this, have they seen it? I would certainly have them take a look. If possible take a photo/s and show them.

    It could be some sort of reaction but clearly you need to get it sorted out sooner rather than later, so give them a call tomorrow.

  • Hi Bonnie

    I agree with my colleague Lynn.

    I have only very occasionally had this. Do you clean the injection site with a Steret Pre-injection wipe or similar, prior to injecting?

    Best wishes.

    Dave

  • The only other thing I can think of is are you injecting just under the skin or deeper? The needles are very fine and providing your skin and hands are clean it should be OK. Do check with your doctor and perhaps have a quick lesson to make sure you are injecting correctly. If you are using wipes to clean the skin-let it dry first other wise they tend to sting going in! Are you rotating the sites each time?

    Good luck with it.

  • Sorry to hear of this, i use them twice daily and change to site of use to alleviate scar tissue which can make it painful, currently usung my right hip with success, it sounds to me as though you might have some kind of allergy to it, have you been seen by your gp?

  • This sounds like you may be allergic to Dalteparin or the preservative. It is rare but documented. Have you tried taking an antihistamine? If so did the itchiness reduce?

    It is very important that you discuss this with your consultant as the reaction will worsen over time and could become life threatening if you are allergic.

    There is a good training leaflet created in Canada onFragmin administration.c

    Www.cw.bc.ca/library/pdf/pamphlets/bcw598_GivingYourselfDalteparinHeparin_2013.pdf

  • I hope you get to the bottom of this, do let us know. MaryF

You may also like...